Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2011, 2:43 AM EDT for Columbus County, Robeson County, North Carolina; Dillon County, Horry County, Marion County, South Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 2:43 AM EDT (06:43 UTC)
- Expired
- May 11, 2011, 3:34 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 67 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:53 AM EDT | HAIL 1.75 | 2 Nw Bayboro, SC | TIME ESTIMATED BASED OFF RADAR. |
| May 11, 2:53 AM EDT | HAIL 1.75 | Loris, SC | TIME ESTIMATED BASED OFF RADAR |
| May 11, 3:07 AM EDT | HAIL 1 | 1 S Loris, SC | TIME ESTIMATED BASED OFF RADAR |
| May 11, 3:39 AM EDT | TSTM WND DMG | 2 Nw Bayboro, SC | FIELD OF WHEAT ABOUT 2 FT HIGH FLATTENED. TIME ESTIMATED BASED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:41 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
702
WUUS52 KILM 110643
SVRILM
NCC047-155-SCC033-051-067-110745-
/O.NEW.KILM.SV.W.0048.110511T0643Z-110511T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
243 AM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 345 AM EDT
* AT 239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DILLON...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ZION...
FORK...
KEMPER...
LAKE VIEW...
BARNESVILLE...
FAIR BLUFF...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3440 7882 3423 7855 3394 7901 3429 7941
3440 7942 3456 7928
TIME...MOT...LOC 0644Z 306DEG 12KT 3440 7928
$$
III2 follow-up statements
289
WWUS52 KILM 110655
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
255 AM EDT WED MAY 11 2011
NCC047-155-SCC033-051-067-110745-
/O.CON.KILM.SV.W.0048.000000T0000Z-110511T0745Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-HORRY SC-
255 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHERN HORRY...NORTHEASTERN MARION...SOUTHEASTERN DILLON...WEST
CENTRAL COLUMBUS AND EXTREME SOUTH CENTRAL ROBESON COUNTIES...
AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BAYBORO...OR 16 MILES NORTH OF
CONWAY...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARENDON...
TABOR CITY...ADRIAN...ALLSBROOK...SIDNEY...LORIS...WILLIAMS AND
MOLLIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 7913 3435 7880 3420 7861 3394 7901
3429 7941
TIME...MOT...LOC 0655Z 305DEG 17KT 3406 7902
$$
III102
WWUS52 KILM 110734
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
334 AM EDT WED MAY 11 2011
NCC047-155-SCC033-051-067-110744-
/O.CAN.KILM.SV.W.0048.000000T0000Z-110511T0745Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-HORRY SC-
334 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY...NORTHEASTERN
MARION...SOUTHEASTERN DILLON...WEST CENTRAL COLUMBUS AND EXTREME
SOUTH CENTRAL ROBESON COUNTIES IS CANCELED...
AT 330 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3435 7913 3435 7880 3420 7861 3394 7901
3429 7941
TIME...MOT...LOC 0734Z 305DEG 17KT 3395 7884
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:00 AM EDT, 43 minutes earlier.
Area forecast discussion, May 11, 2:00 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 200 AM EDT WED MAY 11 2011 .SYNOPSIS... A SERIES OF UPPER DISTURBANCES PASSING OVERHEAD...ALONG WITH A STALLED SURFACE BOUNDARY OVER THE AREA...WILL SUSTAIN THUNDERSTORMS OVERNIGHT. STORMS OVER SOUTH CAROLINA COULD BECOME SEVERE INTO THE PRE-DAWN HOURS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS AFTERNOON INTO LATE WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 11 PM TUESDAY...SEVERE THUNDERSTORM WATCH ENDS AT 11 PM AS THREAT FOR WIDESPREAD SEVERE WEATHER ENDS. MCS TO THE NW EXPECTED TO MOVE INTO THE AREA BY 2 AM IN A WEAKENED STATE. HAVE LIKELY POPS FOR SHOWERS AND STORMS OVERNIGHT BUT SEVERE THREAT LOOKS TO BE DIMINISHING. MIN TEMPS SHOULD FALL TO THE UPPER 50S TO MID 60S FROM N TO S. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH THE NEXT FEW HOURS DUE TO THUNDERSTORMS MOVING SOUTHEAST TOWARDS THE TERMINALS. ATTM THUNDERSTORMS TO THE NORTHWEST OF ILM ARE MOST ISOLATED. MAINLY SHOWERS SHOULD AFFECT THE ILM TERMINAL THROUGH 08Z. CONFIDENCE IS LOW ATTM FOR THUNDERSTORMS TO AFFECT THE ILM TERMINAL...AND EVEN IT OCCURS IT SHOULD BE FOR 15 MINS OR LESS. STRONGER THUNDERSTORMS ARE DEVELOPING TO THE NORTHWEST OF FLO TO NEAR LBT TO NORTH OF CRE. THERE IS MODERATE TO HIGH CONFIDENCE THUNDERSTORMS WILL AFFECT THE FLO/LBT/CRE AND MYR TERMINALS THROUGH 09Z. AFTER THE STRONGEST THUNDERSTORMS END THERE IS A GOOD CHANCE THAT WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE WITH AN OCCASIONAL RUMBLE OF THUNDER FOR SEVERAL HOURS AFTERWARD. ILM SHOULD BE ON THE EASTERN EDGE OF THIS RAIN AREA. WITH THE HEAVIEST CONVECTION BRIEF IFR WILL BE LIKELY. AFTER THE STRONGEST THUNDERSTORMS END CEILINGS WILL BE GENERALLY 4-7K WITH MVFR VISIBILITIES...BUT THERE WILL BE AN INCREASING LIKELIHOOD OF TEMPO MVFR CEILINGS/AND OR LOCALIZED IFR VISIBILITIES AND CEILINGS IN THE PRE-DAWN HOURS AS HIGH PRESSURE BUILDS IN. CEILINGS WILL SLOWLY RISE AFTER SUNRISE WITH CEILINGS IMPROVING TO VFR BY MID TO LATE MORNING. THERE IS A CHANCE FOR MORE CONVECTION BUT THINK MOST WILL BE WEST OF THE FLO/LBT TERMINALS. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 11 PM TUESDAY...OUTSIDE THUNDERSTORMS EXPECT LIGHT WINDS AND SEAS LESS THAN 3 FT FOR THE BALANCE OF THE NIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH 276 FOR SCC031-033-041-043-051-067-069-089 UNTIL 500 AM LOCAL ITME THIS MORNING. NC...NONE. MARINE...NONE. && SYNOPSIS...8 NEAR TERM...8 SHORT TERM...8 LONG TERM...8 AVIATION...ROSS RADAR OPS...3
Hazardous weather outlook, May 10, 3:35 PM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 10, 9:45 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT TUE MAY 10 2011
SCZ039-055-056-110245-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
945 PM EDT TUE MAY 10 2011
...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY...
AT 944 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
SOUTHWEST FROM OATLAND THROUGH ANDREWS TO NEAR TRIO...MOVING
SOUTHEAST AT 25 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...ANDREWS...
EARLE...GRAVES...JACKSON...LAMBERT...NORTH SANTEE...OATLAND...SAMPIT
AND PAWLEY'S ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3314 7928 3314 7931 3319 7942 3321 7944
3321 7946 3323 7946 3323 7950 3340 7985
3359 7927 3343 7912 3330 7917 3317 7919
3312 7927
IIILocal storm report, May 10, 9:50 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 9 S LELAND 34.11N 78.05W
05/10/2011 E1.50 INCH BRUNSWICK NC MEDIA
WWAY STAFF REPORTED PING PONG BALL SIZE HAIL
&&
EVENT NUMBER ILM1100279
SRPLocal storm report, May 10, 9:56 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 1 WSW CAROLINA BEACH 34.03N 77.91W
05/10/2011 E1.75 INCH NEW HANOVER NC FIRE DEPT/RESCUE
&&
EVENT NUMBER ILM1100281
RANLocal storm report, May 10, 9:57 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
957 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL W KURE BEACH 34.00N 77.91W
05/10/2011 E1.75 INCH NEW HANOVER NC PUBLIC
&&
EVENT NUMBER ILM1100282
RANSpecial weather statement, May 11, 1:17 AM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
117 AM EDT WED MAY 11 2011
NCZ087-096-099-110615-
ROBESON-COLUMBUS-BLADEN-
117 AM EDT WED MAY 11 2011
...STRONG THUNDERSTORMS NEAR MCDONALD...
AT 115 AM EDT...STRONG THUNDERSTORMS WERE...4 MILES NORTH OF
FAIRMONT...OR 7 MILES SOUTHWEST OF LUMBERTON...MOVING SOUTHEAST AT 20
MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...RED
SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...BUIE...CHADBOURN...CHERRY GROVE...ELROD AND EVERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3440 7862 3421 7897 3463 7946 3476 7934
3484 7919
IIISpecial weather statement, May 11, 2:15 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 AM EDT WED MAY 11 2011
NCZ087-099-109-110-SCZ024-033-053-054-110715-
ROBESON-COLUMBUS-DILLON-MARION-INLAND BRUNSWICK-INLAND HORRY-
COASTAL BRUNSWICK-COASTAL HORRY-
215 AM EDT WED MAY 11 2011
...STRONG THUNDERSTORMS EXTENDING FROM NEAR FAIRMONT SOUTH TO NEAR
TABOR CITY...
AT 215 AM EDT...STRONG THUNDERSTORMS WERE...ALONG A LINE EXTENDING
FROM 3 MILES NORTHWEST OF ROWLAND TO CHERRY GROVE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF DILLON TO 16 MILES WEST OF
WHITEVILLE...MOVING SOUTH AT 25 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...MULLINS...
NORTH MYRTLE BEACH...SHALLOTTE...WHITEVILLE...ALLSBROOK...ALMA...
ASH...BARNESVILLE...BAYBORO...BETHEL AND BOARDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3478 7933 3394 7814 3385 7858 3375 7880
3432 7940 3443 7922 3463 7946
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:09 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 66 min |
| May 10, 9:18 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 27 min |
| May 10, 9:27 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover | 33 min |
| May 11, 1:17 AM EDT | Special Weather Statement | ILM | Robeson | 58 min |
| May 11, 2:15 AM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| May 10, 8:10 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 65 min |
| May 10, 9:14 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 31 min |
| May 10, 9:45 PM EDT | Special Weather Statement | ILM | Georgetown | 60 min |
| May 10, 9:46 PM EDT | Special Marine Warning | ILM | 59 min | |
| May 10, 10:23 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 37 min |
| May 11, 1:43 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 62 min |
| May 11, 2:39 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Horry, Marion, Williamsburg | 51 min |
| May 11, 3:02 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 73 min |
| May 11, 3:25 AM EDT | Special Marine Warning | ILM | 50 min | |
| May 11, 3:54 AM EDT | Special Marine Warning | ILM | 66 min | |
| May 11, 4:14 AM EDT | Special Marine Warning | ILM | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.